What could cause pulsating feeling above knee/lower thigh area?
User rating for this question
Above my knee/lower thigh area...there is this pulsating feeling and I can actually see it. It doesn't feel like a muscle spasm, but more like a vein. It's worse when laying down, which actually interrupts my sleep, because it's very annoying. At this point, it hasn't been painful. I've been experiencing this here and there, for a while, but recently it's more frequent.
Posted Sun, 29 Dec 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer: Physical exam, lab, X ray , ultraound and MRI Detailed Answer: Hi and thanks for the query, It is imperative to get a proper clinical review, for what you just described could have numerous potential causes. It might be important first to note if you have ever had any back pain, any trauma at this site and if you experience any swelling. Presence or absence of fever are important to rule out a possible infection. In case the pain is on the dorsal (posterior) region, it is possible that this could be a cyst, that might have ruptured, gotten infected or become so big. It is rare however that this should gout, given you are female and the pain is not very characteristic of count. A complete blood count, erythrocyte sedimentation rate, X rays of the affected area and if possible an MRI scan should be sufficient for an appropriate diagnosis to be made. Specifications from your medical history coupled with w keen physical exam should sufficient for an appropriate diagnosis to be made. Needle aspiration and an ultrasound could tell if it is a cyst of an infection of the bone or muscle in this area. Consult your primary care doctor for a proper evaluation and necessary tests. In case these tests proof negative, ruling out low Calcium and Magnesium levels in blood, which could cause muscle pain and spasms should also be envisaged. Thanks and hope this helps. Please, feel free asking further questions in case of need. I will be honored making my humble suggestions. Kind regards as I wish you the best of health. Dr Bain